MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN TIB PLY OLAY MAG RM/LL 9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GEN TIB PLY OLAY MAG RM/LL 9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71243619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after procedure, a broken metallic ring was discovered inside patient.No remedial action reported.No procedure, delay, injury or back up reported.
 
Additional Manufacturer Narrative
The associated genesis ii uni all poly onlay tibial component was not returned for evaluation.A clinical evaluation noted there were no reports of complications during the implantation procedure.No patient information has been provided for this investigation.In a communication, the component or wire is referred to as an ¿iron wire¿.Two x-rays submitted for review appear to show fragments of some sort of wire and it is possible, per the x-ray, that the witness wire is not completely surrounding the implant so the fragments may be pieces of the witness wire.Based on the limited information provided, we cannot confirm the source of the wire but if it is the ¿witness wire¿, it is f-1350 alloy that is implantable and bio-compatible though we cannot conclude if the location of the fragments will impact the knee and if it will cause future harm to the patient.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GEN TIB PLY OLAY MAG RM/LL 9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8036164
Report Number1020279-2018-02360
Device Sequence Number1302702
Product Code HSX
UDI-Device Identifier03596010501738
UDI-Public03596010501738
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K912735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Catalogue Number71243619
Device Lot Number14DM22647
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date11/03/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;